MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 711.13
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during vitrectomy surgery along with removal of intraocular lens, placement of scleral fixated lens, an ophthalmic forceps were broken in patient eye.The surgery was completed on the same day and removed the broken forceps.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.11.A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any relevant deviation and that there are no additional complaints associated with the given production lot.The instrument was not received by the investigation site for evaluation and the investigation is completed without identifying a root cause.The originator reported that the malfunction occurred during a procedure for "pars plana vitrectomy, removal of intraocular lens, placement of scleral fixated lens".The product's directions for use (dfu) states that they are "intended to be used in vitreoretinal surgery for grasping or cutting of intraocular tissues".The provided information therefore indicates that the product defect may have been caused by using the product outside of its intended use.The product was not received at the investigation site and the situation in which the defect occurred cannot be reconstructed.Therefore, the root cause for the customer complaint issue cannot be determined conclusively.The exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20899962
Report Number3003398873-2024-00135
Device Sequence Number8949107
Product Code HNR
UDI-Device Identifier07612717071292
UDI-Public(01)07612717071292(17)270331(11)240402(10)16NX84
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number711.13
Device Lot Number16NX84
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date02/27/2025
Date Device Manufactured04/02/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale